: Share Your Story

Discuss what it's really like with your peers

9 replies

Codeine addiction please help..

Hi i am a 30 year old female. I have been addicted to co-codomal for around 3 years. I really need advice and support. My partner has worked out i have an issue with them and told me that he's leaving if i don't stop. Iv tried stopping in the past and found it really hard. I only take the recommended amount and have tried tapering but while i have access to more i always just take more than i have allocated for that day.

I don't know if i should just go cold turkey or do it slowing but im over the buzz now its more of something i do just because as i only take a small amount i don't even feel any affect. I really need some advice or even some success stories to motivate me. Thanks in advance x

replying to Joanne

So yesterday i removed all tablets from my property and put them in a safe place that i would have to consciously travel to get. Yesterday i only took 180mg of codeine and then today i have reduced again to 150mg. I hope that tomorrow i can just take 120mg and do it slowly. I know my case isn't as bad as others on her but i really want to kick this habit and change my mindset.

replying to Joanne

So another little update, i know theres no one there but it really making me feel better typing this each day. So yesterday i only had 90mg of codeine wasn't really on my mind. However today its now lunch time and i have had my 90mg daily allowance. I don't have access to any which is making it easier to say "i can do this" I'm going away next week with my hubby and kids so I'm hoping i will be completely off by then and as i won't be taking any with me and i think my kids will take my mind of it. x

replying to Joanne

Keep up the good work Joanne, you are going in the right direction. Is it 30 mg tablets u are taking? You didn’t say. You will do well with ur taper if you stick to it. Tapering slowly will greatly reduce your withdrawals . I found tapering easier but longer than cold turkey . Just depends what works for you , you can do this .

1 reply

replying to Joanne

Hi pussycat yes i get them on a repeat prescription 30/500. Iv just been taking 1 less tablet each day today i have only taken 60mg and won't be taking anymore. I really didnt think i could do this but my family comes first x

replying to Joanne

That’s what I was on as well, among other things. I was taking up to 20 /25 a day and I halved my dose weekly so it was a quick taper, currently on 2 per day, I should have been done by now but went on holiday and took more than I should have, not beating myself up about it, I will get there eventually.

If the way you are tapering is working for you then carry on doing just that, it will lessen your withdrawals you may still get minor effects tho, I find the worst thing for me was the restless legs, it actually drives me crazy but it will pass.

Let your family be the reason that drives you to get clean, you are doing so well and one day we will no longer be a slave to this horrible drug that ruins lives .

1 reply

replying to Joanne

Hi, i found the best thing was to go cold turkey. The withdrawals are horrendous but its the quickest way to come off them. Also cancel the repeat script as it kills the temptation to order more.

replying to Notaddictedanymore

Hi, how did you cope with the withdrawal more so the lack of motivation and depression? I’m going through the sweats and flushes then chills which is bearable (only just) but it’s the depression that’s getting to me, I don’t want to get out of bed, don’t want to talk to anyone etc. It’s just difficult but I don’t want to give in.

replying to Joanne

Hi everyone, sorry iv not been on for a week or so i have been on holiday... so i ended up taking some away with me which was a really bad idea as my hubby ended up finding a packet... i had only taken 2 out of it so was a full strip. Well he obviously binned them and as we were away with our kids he kind of said he would let it slide but id it happened again he would leave.... well the last time i took anything was 8 days ago and to be honest i have actually surprised myself. I had a few days of restless legs which was horrible but i think the tapering before i went really did help... each time i think about going to get some i look at my kids. Iv done 8 days and i am taking things day by day... my hubby thinks iv been taking them but I'm sure i can prove to him that he can trust me again.... really don't think people realise how much of a hold these devil pills have on you... i really do wish you all well in your recovery. X

replying to Joanne

Hey Joanne

First of all, CONGRATS! You're doing awesome. I was addicted to tramadol for 4 years, and even while tapering it was tough but manageable, and it helped a lot. Tapering is one of the best ways of getting off the pills. One of the issues people have when they go cold turkey is the symptoms can be so severe, you feel like you have no option but to reach for the box of painkillers to ease them.

You're going to have the ups and downs like everyone addicted to painkillers. What you need to watch our for, is when you're feeling down, and say "bugger it". Usually, this just leads to a relapse, and you're back at square one. You should also be careful if you're too happy. Yes, "too happy". Sometimes when we're in a good mood, we also tend to relapse, because we think "Mehhh, I'm happy today, one little pill won't harm me".

Just keep thinking about family, and use that as the anchor and support to keep you away from the pills. I think we get used to feeling good on pills, because they mellow us out, and allow us to concentrate on other tasks. They can help with so much, yet cause so much destruction in their wake, and we, those who are addicted are completely oblivious.

I wish you nothing but good luck Joanne. I'll send my prayers and positivity for both you and your family. You're doing an amazing job. Keep this up, and before you know it, you will be looking back thinking "Why the hell did I take those things".

Take care

Please abide by our forum guidlines.